Texas, 2004

Hail in Texas, June 13, 2004

June 13, 2004 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 13, 10:30 AM CST, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 13, 10:30 AM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1130 AM CDT SUN JUN 13 2004

.DISCUSSION...
WILL UPDATE TO RAISE POPS...ALREADY SEEING THE EFFECTS OF THE SEA
BREEZE ON LCH RADAR WITH ECHOES SHOWING UP. A SECOND AREA TO THE NW
WITH LEFT OVER BOUNDARY COMING FROM OK/AR PUSHING THROUGH THE NW
SECTIONS OF THE FORECAST AREA. THIS ALONG WITH ASSOCIATED VORT MAX
THAT WILL AFFECT THE AREA COULD GET SOME THUNDERSTORMS FIRE UP THIS
AFTERNOON AND EVENING WITH THE POSSIBILITY OF SOME SEVERE AS WELL
WITH NOT MUCH CAP UP NORTH ACROSS EXTREME E TX/SE OK/SW AR AND LOTS
OF INSTABILITY...AND MOISTURE FROM GULF. WILL ADD SEVERE WORDING.
TEMPERATURES ALL LOOK FINE.

&&

.UPDATED POINT TEMPS/POPS...
SHV  92  74  92  74 /  40  40  20  20
MLU  93  74  92  73 /  40  40  30  30
TXK  91  75  91  74 /  40  40  20  20
TYR  91  75  91  74 /  40  20  20  20
LFK  92  73  92  73 /  40  20  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

20
Hazardous weather outlook, Jun 13, 11:00 AM CST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN JUN 13 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A BOUNDARY FROM DECAYED OVERNIGHT STORMS ALONG WITH AN UPPER LEVEL
DISTURBANCE WILL DESTABILIZE THE AREA GREATLY. ADD TO THAT...THE
SOUTHERLY FLOW AND THE SEA BREEZE BRINGING MOISTURE AND ACTIVITY UP
FROM THE SOUTH AND NOT MUCH WILL STOP STORMS FROM FIRING UP...
ESPECIALLY ALONG AND NORTH SECTIONS WHERE THE BOUNDARY HAS MOVED
THROUGH. AREA OF CONCERN WILL BE ACROSS EXTREME NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST AND SOUTH CENTRAL
ARKANSAS THIS AFTERNOON.  HOWEVER...ISOLATED SEVERE ACTIVITY WILL
POSSIBLE ACROSS THE ENTIRE AREA THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY
DURING THE AFTERNOONS AND EARLY EVENINGS. RAINFALL WILL BE HEAVY
AT TIMES OVER THE SOUTHERN PARTS OF NORTHEAST TEXAS...AND NORTHWEST
AND NORTH CENTRAL LOUISIANA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

20

The radar

The Shreveport radar (KSHV), 119 km away, was scanning. The volume nearest the first event began at 19:21 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Upshur

When
June 13, 1:23 PM CST
Where
Upshur County, Big Sandy
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.583, -95.100

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404705.